MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC-KEY GASTRIC-JEJUNAL FEEDING TUBE KIT - 16 FR, 7.0 CM - 45 - ENFIT; DH EF BALLOON TUBES PRODUCTS

AVANOS MEDICAL INC. MIC-KEY GASTRIC-JEJUNAL FEEDING TUBE KIT - 16 FR, 7.0 CM - 45 - ENFIT; DH EF BALLOON TUBES PRODUCTS
Model Number 8270-16-7.0-45
Medical Device Problem Codes Complete Blockage (1094); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample is reported to be available, but has not yet been received by the manufacturer.The device history record for lot 20006182 was reviewed and the product was produced according to product specifications.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
It was reported that the jejunostomy tube split around the gastric portion, resulting in feed leaking into the patient's stomach.No injury to the patient.No further information provided.
 
Event or Problem Description
Per additional information received 4 feb 2021, the device had been in use for 73 days.The patient went to a&e after noticing gastric contents leaking through the jejunostomy feeding port.The distributor reports that the tube was also occluded.
 
Additional Manufacturer Narrative
All information reasonably known as of 19 feb 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
One used sample was returned for evaluation.During initial examination, a whitish brownish foreign material appeared to be stuck inside the jejunal lumen.During the decontamination process, most of this build up was flushed away.Feeding was simulated through the jujunal port and leakage was observed in the gastric skives area.Feeding was simulated through the gastric port and leakage was observed into the jujunal lumen.The gastric skives were examined under magnification.The inner wall of the tubing which separates the jejunal and gastric lumens had torn approximately 6mm which allowed for an inner lumen crossover.The tearing effect appeared slightly jagged.The complaint was confirmed as reported, however, no root cause could be determined.Obstructions are usually caused by formula/feed accumulation inside the tube.No manufacturing related issued were identified during the investigation.All information reasonably known as of 16 mar 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
MIC-KEY GASTRIC-JEJUNAL FEEDING TUBE KIT - 16 FR, 7.0 CM - 45 - ENFIT
Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key11269655
Report Number9611594-2021-00017
Device Sequence Number4532720
Product Code KNT
UDI-Device Identifier00350770479736
UDI-Public00350770479736
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K922667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2021
Device Model Number8270-16-7.0-45
Device Catalogue NumberN/A
Device Lot Number20006182
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/18/2021
Supplement Date Received by Manufacturer02/04/2021
03/02/2021
Initial Report FDA Received Date02/02/2021
Supplement Report FDA Received Date02/22/2021
03/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age27 YR
Patient Weight70